Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jan R. Strooker
Title: Introduction to categories, homological algebra and sheaf cohomology
Additional book information: Cambridge Univ. Press, Cambridge, Great Britain, 1978, ix + 246 PP.

References [Enhancements On Off] (What's this?)

  • 1. H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 77480
  • 2. S. Eilenberg and S. Mac Lane, General theory of natural equivalences, Trans. Amer. Math. Soc. 58 (1945), 231-294. MR 13131
  • 3. S. Eilenberg and M. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 50886
  • 4. P. Freyd, Abelian categories. Harper and Row, New York, 1964. MR 166240
  • 5. P. Gabriel and N. Popescu, Caractérisation des catégories abéliennes avec générateurs et limites inductives exactes, C. R. Acad. Sci. Paris, Sér. A 258 (1964), 4188-4191. MR 166241
  • 6. R. Godement, Topologie algébrique et théorie des faisceaux, Hermann, Paris, 1964. MR 345092
  • 7. P. J. Hilton and U. Stammbach, A course in homological algebra, Springer-Verlag, Berlin and New York, 1971. MR 346025
  • 8. D. M. Kan, Adjoint functors, Trans. Amer. Math. Soc. 87 (1958), 294-329. MR 131451
  • 9. J. Lambek, Goursat's theorem and homological algebra, Canad. Math. Bull. 7 (1964), 597-608. MR 174612
  • 10. J. Lambek, Torsion theories, additive semantics and rings of quotients, Lecture Notes in Math., vol. 177, Springer-Verlag, Berlin and New York, 1971. MR 284459
  • 11. J. Lambek and B. A. Rattray, A general Stone-Gel′fand duality, Trans. Amer. Math. Soc. 248 (1979), no. 1, 1–35. MR 521691, https://doi.org/10.1090/S0002-9947-1979-0521691-4
  • 12. J. B. Leicht, Axiomatic proof of J. Lambek's homological theorem, Canad. Math. Bull. 7 (1964), 609-613. MR 174613
  • 13. S. Mac Lane, Homology, Die Grundlehren der Mathematischen Wissenschaften, Band 114, Springer-Verlag, Berlin and New York, 1963. MR 349792
  • 14. Saunders Mac Lane, Categories for the working mathematician, 2nd ed., Graduate Texts in Mathematics, vol. 5, Springer-Verlag, New York, 1998. MR 1712872
  • 15. B. Mitchell, Theory of categories, Academic Press, New York, 1965. MR 202787
  • 16. N. Popescu, Abelian categories with applications to rings and modules, Academic Press, London and New York, 1973. MR 340375
  • 17. D. Puppe, Über die Axiome für abelsche Kategorien, Arch. Math. (Basel) 18 (1967), 217-222. MR 222142
  • 18. N. Yoneda, On the homology of modules, J. Fac. Sci. Tokyo I 7 (1954), 193-227. MR 68832

Review Information:

Reviewer: J. Lambek
Journal: Bull. Amer. Math. Soc. 1 (1979), 919-928
DOI: https://doi.org/10.1090/S0273-0979-1979-14693-7
American Mathematical Society